Atorvastatin; Lovastatin (<=20mg); Simvastatin (<=10mg)/Dronedarone Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Dronedarone may slow down how quickly your liver processes your cholesterol medicine.
What might happen:
The amount of cholesterol medicine in your blood may increase. This could increase your risk for muscle soreness or damage.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know right away that you are taking these medicines together. You may need to have the dose of your cholesterol medicine adjusted, or you may need to change to a different cholesterol medicine.Tell your doctor right away if you experience muscle pain, tenderness, or weakness; unexplained tiredness; or discolored urine.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Multaq (dronedarone) US prescribing information. Sanofi-Aventis U.S. LLC January, 2014.
- 2.Mevacor (lovastatin) US prescribing information. Merck & Co., Inc. February, 2014.
- 3.Zocor (simvastatin) US prescribing information. Merck & Co., Inc. February, 2015.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.